MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER
Model Number 420712
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Codes Laceration(s) (1946); Pain (1994); Blood Loss (2597); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of a catheters was perfectly cut off.Also stated patient experienced bleeding and pain, felt a scraping against the patient's urethra.No medical intervention was reported.
 
Event or Problem Description
It was reported that the tip of a catheters was perfectly cut off.Also stated patient experienced bleeding and pain, felt a scraping against the patient's urethra.No medical intervention was reported.Per sample evaluation determined through evaluation that the tip of the catheter was not formed properly.During sample evaluation, it was determined that the cut catheter was caused because the catheter was sticking out of the packaging during sealing causing a sterile barrier breach.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.Visual inspection noted one clean cath catheter was received in the original opened packaging.Visual evaluation noted the tip of the catheter was cut off, and upon further inspection the tyvek seal near the tip end of the packaging was almost complete except for one void that perfectly fit the device through it.This gives supporting evidence that the catheter wasn't loaded properly in the packaging, and the tip was cut during the sealing of the package.This fails to meet specifications stating components trapped in seal are not permitted.The eyelets were present on the device.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be not enough depth in cavity.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD CLEAN-CATH INTERMITTENT CATHETER
Common Device Name
CLEAN CATH VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10414481
Report Number1018233-2020-05250
Device Sequence Number14135162
Product Code KOD
UDI-Device Identifier00801741038730
UDI-Public(01)00801741038730
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Model Number420712
Device Catalogue Number420712
Device Lot NumberNGDY1813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1